Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 187, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Aug 6, 2014, 11:35 PM CDT for Sedgwick County, Kansas. It was in force for 40 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2014, 11:35 PM CDT (04:35 UTC)
- Expired
- Aug 7, 2014, 12:15 AM CDT
- In force
- 40 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 65.0 mph
County Sedgwick County, KS
The radar
The Wichita radar (KICT), 11 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 11:45 PM CDT | TSTM WND DMG | 5 N Maize, KS | TRAILER BLOWN OVER AND DESTROYED. SOURCE KAKE TV. |
| Aug 6, 11:45 PM CDT | TSTM WND DMG | 5 N Maize, KS | TRAILOR BLOWN OVER AND DESTROYED. SOURCE KAKE TV. |
| Aug 6, 11:45 PM CDT | TSTM WND DMG | 5 Sw Sedgwick, KS | TRAILER BLOWN OVER AND DESTROYED. SOURCE KAKE TV. |
| Aug 6, 11:50 PM CDT | TSTM WND GST 50 | 3 N Downtown Wichita, KS | ESTIMATED 40-50 MPH AND NICKEL SIZED HAIL |
| Aug 6, 11:50 PM CDT | TSTM WND GST 50 | 3 N Downtown Wichita, KS | ESTIMATED 40-50 MPH AND NICKEL SIZED HAIL. REPORT VIA TWITTER |
| Aug 7, 12:05 AM CDT | TSTM WND GST 70 | East Wichita, KS | ESTIMATED 65-70 MPH NEAR DOUGLAS AND OLIVER. |
| Aug 7, 12:08 AM CDT | HAIL 0.88 | West Wichita, KS | LASTED ABOUT 5 MINUTES. |
| Aug 7, 12:25 AM CDT | TSTM WND GST 70 | Mcconnell Afb, KS | |
| Aug 7, 12:25 AM CDT | TSTM WND GST 71 | Mcconnell Afb, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 4.6 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1106 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1412 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
574 WUUS53 KICT 070435 SVRICT KSC173-070515- /O.NEW.KICT.SV.W.0187.140807T0435Z-140807T0515Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1135 PM CDT WED AUG 6 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 1215 AM CDT * AT 1133 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF VALLEY CENTER TO ANDALE...AND MOVING SOUTHEAST AT 30 MPH. HAZARD...65 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * SEVERE THUNDERSTORMS WILL BE NEAR... VALLEY CENTER AND COLWICH AROUND 1140 PM CDT. PARK CITY AND MAIZE AROUND 1145 PM CDT. GODDARD AROUND 1150 PM CDT. WEST WICHITA AROUND 1155 PM CDT. WICHITA MID CONTINENT AIRPORT AND NORTHEAST WICHITA AROUND MIDNIGHT CDT. EAST WICHITA AROUND 1205 AM CDT. OTHER LOCATIONS IN THE WARNING INCLUDE GARDEN PLAIN...KECHI...BEL AIRE...LAKE AFTON...JABARA AIRPORT AND OAKLAWN. THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 43 AND 54. THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 1 AND 22. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3761 9715 3760 9769 3791 9769 3791 9715 TIME...MOT...LOC 0435Z 325DEG 23KT 3788 9731 3779 9758 HAIL...<.75IN WIND...65MPH $$ HAYES
3 follow-up statements
330 WWUS53 KICT 070446 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1146 PM CDT WED AUG 6 2014 KSC173-070515- /O.CON.KICT.SV.W.0187.000000T0000Z-140807T0515Z/ SEDGWICK KS- 1146 PM CDT WED AUG 6 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN SEDGWICK COUNTY UNTIL 1215 AM CDT... AT 1144 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM PARK CITY TO COLWICH...AND MOVING SOUTHEAST AT 30 MPH. HAZARD...65 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. SEVERE THUNDERSTORMS WILL BE NEAR... WEST WICHITA AROUND 1155 PM CDT. WICHITA MID CONTINENT AIRPORT AND NORTHEAST WICHITA AROUND MIDNIGHT CDT. EAST WICHITA AROUND 1205 AM CDT. MCCONNELL AIR FORCE BASE AROUND 1215 AM CDT. OTHER LOCATIONS IN THE WARNING INCLUDE BEL AIRE...LAKE AFTON...JABARA AIRPORT AND OAKLAWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3761 9715 3760 9769 3791 9769 3791 9715 TIME...MOT...LOC 0446Z 325DEG 23KT 3782 9726 3773 9753 HAIL...<.75IN WIND...65MPH $$
936 WWUS53 KICT 070501 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1201 AM CDT THU AUG 7 2014 KSC173-070515- /O.CON.KICT.SV.W.0187.000000T0000Z-140807T0515Z/ SEDGWICK KS- 1201 AM CDT THU AUG 7 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN SEDGWICK COUNTY UNTIL 1215 AM CDT... AT 1158 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NORTHEAST WICHITA TO WEST WICHITA...AND MOVING SOUTHEAST AT 35 MPH. HAZARD...65 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. SEVERE THUNDERSTORMS WILL BE NEAR... MCCONNELL AIR FORCE BASE AROUND 1215 AM CDT. OTHER LOCATIONS IN THE WARNING INCLUDE OAKLAWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3761 9715 3760 9769 3791 9769 3791 9715 TIME...MOT...LOC 0501Z 325DEG 23KT 3774 9719 3765 9746 HAIL...<.75IN WIND...65MPH $$
420 WWUS53 KICT 070512 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1212 AM CDT THU AUG 7 2014 KSC173-070522- /O.EXP.KICT.SV.W.0187.000000T0000Z-140807T0515Z/ SEDGWICK KS- 1212 AM CDT THU AUG 7 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SEDGWICK COUNTY WILL EXPIRE AT 1215 AM CDT... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS. LAT...LON 3761 9715 3760 9769 3791 9769 3791 9715 TIME...MOT...LOC 0512Z 325DEG 23KT 3768 9714 3759 9741 $$ HAYES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 9:01 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Aug 6, 9:01 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 901 PM CDT WED AUG 6 2014 .UPDATE... ISSUED AT 855 PM CDT WED AUG 6 2014 WIDESPREAD SHOWERS AND THUNDERSTORMS CONTINUE ALONG THE KS TURNPIKE AT THIS TIME. THIS AREA OF CONVECTION IS JUST AHEAD OF A ROTATING LOBE OF A MESOSCALE CONVECTIVE VORT (MCV) CENTER SLOWLY MAKING ITS WAY ACROSS NORTHEAST KS. 850-700H MOISTURE CONTINUES TO INCREASE JUST AHEAD OF THIS LOBE OVER SE KS...WHICH WILL KEEP THIS LARGE AREA OF SHOWERS/STORMS GOING WELL AFTER SUNSET INTO THE FLINT HILLS AND SE KS AS THE MAIN AREA OF SHOWERS PROPAGATES TO THE EAST-SOUTHEAST TOWARDS MIDNIGHT. NOT SURE IF THIS LINE OF STORMS WILL BACKBUILD ALL THE WAY INTO KICT METRO AREA. ITS GONNA BE CLOSE. COULD SEE THE SHOWERS LINGER OVER SE KS UNTIL AT LEAST 09Z/THU...AS THIS MOISTURE TRANSPORT REMAINS FOCUSED IN THIS AREA...BEFORE VEERING OUT INTO SW MO BY EARLY THU MORNING. SUBSIDENCE IN THE WAKE OF THIS MCV WILL BRING ANY SHOWER CHANCES TO AN END EAST OF THE KS TURNPIKE BY AROUND 03-04Z. CURRENT GRIDS AND ZONES HAVE A NICE HANDLE ON THINGS...WITH ONLY MINOR TWEAKS NEEDED. KETCHAM && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 241 PM CDT WED AUG 6 2014 A WEAK SHORTWAVE TROUGH ACROSS CENTRAL KANSAS EARLY THIS AFTERNOON...WILL TRACK SLOWLY EASTWARD ACROSS EASTERN KANSAS THIS EVENING INTO THE OVERNIGHT. ISOLATED-SCATTERED THUNDERSTORMS SHOULD DEVELOP ALONG THE LOW-MID LEVEL TROUGH AXIS BY LATE THIS AFTERNOON MAINLY ALONG/EAST OF I-135...AIDED BY STRONG HEATING AND WEAK UPPER DIVERGENCE. STORM ACTIVITY MAY INCREASE IN COVERAGE TONIGHT OVER THE FLINT HILLS/SOUTHEAST KS...AS MOISTURE TRANSPORT/ISENTROPIC LIFT INCREASE INTO THAT REGION. ALTHOUGH SHEAR IS WEAK...MODERATE INSTABILITY AND SUB-CLOUD DEWPOINT DEPRESSIONS OF 25-30 DEGREES FAHRENHEIT COULD LEAD TO LOCALLY GUSTY WINDS WITH THE STRONGER STORMS LATE THIS PM/EVE. A WEAK FRONTAL BOUNDARY WILL SAG SOUTHWARD INTO SOUTHERN KS ON THURSDAY. HOWEVER...THINK MOST OF THE AREA WILL BE DRY WITH WEAK SUBSIDENCE IN THE WAKE OF THE DEPARTING WAVE. THE FRONTAL BOUNDARY MAY OSCILLATE SOME OVER THE KANSAS REGION THURSDAY NIGHT INTO SATURDAY...AS A COUPLE OF ADDITIONAL WEAK UPPER DISTURBANCES EJECT FROM THE SOUTHWEST ACROSS THE CENTRAL PLAINS. UPSLOPE FLOW OVER THE HIGH PLAINS IN COMBINATION WITH THE UPPER WAVES...WILL RESULT IN ADDITIONAL THUNDERSTORM CHANCES ALONG/NORTH OF THE FRONT WHERE MOISTURE WILL BE POOLING. EXPECT SEASONABLY WARM TEMPERATURES THROUGH THE PERIOD...ALTHOUGH ANY DAYTIME CONVECTION/CLOUDS COULD LOCALLY HINDER HIGHS SOME. JMC .LONG TERM...(SUNDAY THROUGH WEDNESDAY) ISSUED AT 241 PM CDT WED AUG 6 2014 HIT AND MISS THUNDERSTORM CHANCES WILL PERSIST SUNDAY INTO POSSIBLY MONDAY ALONG AND NORTH OF A WAVERING FRONTAL BOUNDARY ACROSS THE KANSAS REGION. THE MID-UPPER RIDGE WILL TEMPORARILY STRENGTHEN MONDAY-TUESDAY BEFORE FLATTENING AROUND MIDWEEK. THIS COULD RESULT IN DRIER WEATHER MONDAY NIGHT INTO THE DAYTIME WEDNESDAY. AN UPPER WAVE TOPPING THE RIDGE AND AN ASSOCIATED FRONTAL BOUNDARY COULD BRING A RETURN OF THUNDERSTORM CHANCES WEDNESDAY NIGHT INTO THURSDAY. TEMPERATURES ARE EXPECTED TO CONTINUE GENERALLY WITHIN A FEW DEGREES OF CLIMATOLOGICAL AVERAGES DURING THE PERIOD. JMC && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 643 PM CDT WED AUG 6 2014 CURRENT MESOSCALE CONVECTIVE INDUCED VORT (MCV) CENTER TO THE NORTH OF KSLN HAS LED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING TO THE NORTH AND EAST OF THE KSLN TAF SITE. A COUPLE OF LINGERING STORMS JUST TO THE NORTH OF KSLN...UNDERNEATH THE MCV CENTER...MAY ROTATE SOUTHEAST TO NEAR KSLN...SO WILL GO WITH A VCTS FOR THIS CHANCE FOR A FEW HOURS. ALSO WILL GO WITH A VCTS FOR KRSL...AS SOME ISOLATED DIURNALLY DRIVEN SHOWERS OVER THE HIGH PLAINS MAY DROP SOUTHEAST INTO KRSL. WILL GO WILL VFR CONDITIONS FOR THE KICT AND KHUT AS AIRMASS SOUTH OF THE ABOVE MENTIONED MCV STAYS DRY. ELEVATED SHOWER AND STORM CHANCE MAY INCREASE OVER SE KS TOWARDS 05-06Z/THU...AS WING OF THE MCV SWINGS SOUTHEAST INTO SE KS...AND MID LEVEL LIFT INCREASES IN THIS AREA. SO WILL GO WITH A VCTS FOR KCNU FOR THE 05-09Z TIME FRAME. THINK AFTER 09Z/THU...LIFT MOVES EAST-NORTHEAST OUT OF THE AREA. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 72 95 71 91 / 30 10 20 20 HUTCHINSON 71 95 69 89 / 20 10 30 30 NEWTON 71 92 69 88 / 40 10 20 20 ELDORADO 72 93 70 90 / 50 10 10 20 WINFIELD-KWLD 72 94 72 92 / 40 10 10 20 RUSSELL 67 91 66 86 / 20 10 50 30 GREAT BEND 68 93 67 87 / 10 10 50 30 SALINA 70 92 68 88 / 40 10 30 30 MCPHERSON 70 94 68 88 / 30 10 30 30 COFFEYVILLE 74 94 72 92 / 60 30 20 20 CHANUTE 73 92 70 89 / 60 30 20 20 IOLA 72 90 70 88 / 60 30 20 30 PARSONS-KPPF 73 93 71 91 / 60 30 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 6, 7:05 PM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 705 PM CDT WED AUG 6 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-080015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 705 PM CDT WED AUG 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING INTO TONIGHT...PRIMARILY ALONG AND EAST OF INTERSTATE 135. A FEW STRONG STORMS WILL BE POSSIBLE EARLY THIS EVENING...WITH WIND GUSTS TO 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE FROM THURSDAY THROUGH THIS WEEKEND. A FEW STRONG STORMS WILL BE POSSIBLE PRIMARILY DURING THE AFTERNOON AND EVENING HOURS...WITH WIND GUSTS TO 50 MPH AND SMALL HAIL. HEAT INDICES OF NEAR 100 DEGREES WILL BE POSSIBLE DURING THE AFTERNOON HOURS THURSDAY AND FRIDAY...ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC/KETCHAM
In the hours before
Special weather statement, Aug 6, 8:38 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
838 PM CDT WED AUG 6 2014
KSZ052-053-068>070-070215-
BUTLER-CHASE-GREENWOOD-HARVEY-MARION-
838 PM CDT WED AUG 6 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
CHASE COUNTY IN EAST CENTRAL KANSAS...
WEST CENTRAL GREENWOOD COUNTY IN SOUTHEAST KANSAS...
EASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHERN MARION COUNTY IN CENTRAL KANSAS...
* UNTIL 915 PM CDT
* AT 835 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTH OF CEDAR POINT TO HALSTEAD...MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
NEWTON...COTTONWOOD FALLS...ELMDALE...SEDGWICK...BURNS...STRONG
CITY...WHITEWATER...CASSODAY...POTWIN...MATFIELD GREEN...
SAFFORDVILLE...NEWTON AIRPORT...WONSEVU...TALLGRASS PRAIRIE...
ELBING AND BAZAAR.
DIME SIZE HAIL...AND WINDS TO 55 MPH ARE POSSIBLE WITH THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3851 9635 3790 9636 3791 9740 3792 9745
3804 9756 3818 9739 3818 9737 3819 9737
3827 9728 3851 9659
TIME...MOT...LOC 0137Z 298DEG 25KT 3817 9682 3802 9747
HAYESSpecial weather statement, Aug 6, 10:34 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1034 PM CDT WED AUG 6 2014
KSZ051-067>069-083-070400-
BUTLER-HARVEY-MCPHERSON-RENO-SEDGWICK-
1034 PM CDT WED AUG 6 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHWESTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
NORTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
NORTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 1100 PM CDT
* AT 1031 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE
EXTENDING FROM INMAN TO 9 MILES EAST OF LEON...MOVING SOUTHEAST
AT 30 MPH. THESE STORMS CONTINUE TO MOVE ACROSS THE SAME AREAS AND
ARE PRODUCING RAINFALL RATES UP TO ONE INCH PER HOUR.
* LOCATIONS IMPACTED INCLUDE...
BUHLER...TOWANDA...HALSTEAD...LEON...BURRTON...SEDGWICK...
AUGUSTA...VALLEY CENTER...PARK CITY...NORTHEAST WICHITA...
BEAUMONT...BENTON...KECHI...JABARA AIRPORT AND BEL AIRE.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3833 9776 3807 9714 3787 9653 3753 9652
3776 9727 3813 9796
TIME...MOT...LOC 0333Z 322DEG 11KT 3819 9784 3767 9662
HAYESSpecial weather statement, Aug 6, 11:09 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1109 PM CDT WED AUG 6 2014
KSZ069-070445-
BUTLER-
1109 PM CDT WED AUG 6 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 1145 PM CDT
* AT 1104 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR AUGUSTA...OR 11 MILES SOUTHWEST
OF EL DORADO...MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
LEON...DOUGLASS...LATHAM AND BEAUMONT.
WINDS TO 55 MPH ARE POSSIBLE WITH THIS STORM.
&&
LAT...LON 3749 9713 3767 9713 3783 9694 3773 9652
3748 9652
TIME...MOT...LOC 0409Z 318DEG 29KT 3766 9693
HAYESLocal storm report, Aug 6, 11:16 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1116 PM CDT WED AUG 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM TSTM WND GST BENTON 37.79N 97.11W
08/06/2014 E60 MPH BUTLER KS PUBLIC
REPORT VIA TWITTER.
&&
JMRLocal storm report, Aug 6, 11:27 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1127 PM CDT WED AUG 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM TSTM WND DMG BENTON 37.79N 97.11W
08/06/2014 BUTLER KS PUBLIC
6 TO 7 FOOT TREE WITH A 6 INCH DIAMETER SNAPPED DUE TO
WINDS. A FULL GARBAGE CAN BLOWN 75 YARDS DOWN THE STREET.
POWER IS OUT BETWEEN BENTON AND THE BRIAR CLIFF ADDITION.
REPORTS VIA TWITTER.
&&
JMRSpecial weather statement, Aug 6, 11:29 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1129 PM CDT WED AUG 6 2014 KSZ068-083-070500- HARVEY-SEDGWICK- 1129 PM CDT WED AUG 6 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS... NORTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL MIDNIGHT CDT * AT 1126 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF WHITEWATER TO MOUNT HOPE...MOVING SOUTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... DOWNTOWN WICHITA...ANDALE...COLWICH...VALLEY CENTER...MAIZE... GODDARD...PARK CITY...WEST WICHITA...NORTHEAST WICHITA...WICHITA MID CONTINENT AIRPORT...EAST WICHITA...GARDEN PLAIN...KECHI...BEL AIRE AND JABARA AIRPORT. WINDS TO 55 MPH AND HAIL UP TO ONE HALF INCH ARE POSSIBLE WITH THESE STORMS. && LAT...LON 3765 9716 3764 9769 3791 9770 3809 9716 TIME...MOT...LOC 0428Z 312DEG 23KT 3798 9724 3784 9761 HAYES
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:02 PM CDT | Special Weather Statement | ICT | Chase | 28 min |
| Aug 6, 7:17 PM CDT | Special Weather Statement | ICT | Chase | 28 min |
| Aug 6, 8:38 PM CDT | Special Weather Statement | ICT | Chase, Harvey | 37 min |
| Aug 6, 10:34 PM CDT | Special Weather Statement | ICT | Butler, Harvey | 26 min |
| Aug 6, 11:09 PM CDT | Special Weather Statement | ICT | Butler | 36 min |
| Aug 6, 11:29 PM CDT | Special Weather Statement | ICT | Sedgwick | 31 min |
| Aug 7, 12:15 AM CDT | Special Weather Statement | ICT | Sedgwick | 30 min |
| Aug 7, 12:26 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 49 min |
| Aug 7, 12:41 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 49 min |
| Aug 7, 1:10 AM CDT | Special Weather Statement | ICT | Sedgwick | 35 min |
| Aug 7, 1:51 AM CDT | Special Weather Statement | ICT | Labette, Montgomery | 24 min |
| Aug 7, 1:55 AM CDT | Special Weather Statement | ICT | Sumner | 35 min |
| Aug 7, 2:14 AM CDT | Special Weather Statement | ICT | Sumner | 31 min |
| Aug 7, 2:18 AM CDT | Special Weather Statement | ICT | Labette | 27 min |
| Aug 7, 3:14 AM CDT | Special Weather Statement | ICT | Harvey | 31 min |
| Aug 7, 4:51 AM CDT | Special Weather Statement | ICT | Russell | 24 min |
| Aug 7, 5:27 AM CDT | Special Weather Statement | ICT | Barton | 33 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.